Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 237, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 2:01 PM CDT for Adair County, Oklahoma. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 2:01 PM CDT (19:01 UTC)
- Expired
- May 30, 2004, 3:15 PM CDT
- In force
- 74 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 301901 SVRTUL OKC001-302015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 200 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAIR COUNTY IN NORTHEAST OKLAHOMA * UNTIL 315 PM CDT * AT 200 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF PROCTOR...MOVING EAST AT 35 MPH. IN ADDITION...A SEVERE THUNDERSTORM WILL MOVE EAST INTO FAR SOUTHERN ADAIR COUNTY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARIETTA... STILWELL...BUNCH...BARON...CHRISTIE...PROCTOR...WESTVILLE AND WATTS. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3616 9483 3567 9481 3567 9447 3615 9457 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:48 PM CDT, 13 minutes earlier.
Area forecast discussion, May 30, 1:48 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 148 PM CDT SUN MAY 30 2004 HIGH-RESOLUTION MESOSCALE GRID-POINT DATA AT 1830Z SHOWED THAT STORM-RELATIVE HELICITY INCREASES ALONG AND EAST OF A LINE FROM ROGERS TO SALISAW TO HUGO EVEN WHEN USING THE CURRENT STORM MOTION. A TYPICAL TURN TO THE RIGHT WILL DOUBLE THE VALUES TO BETWEEN 200 AND 300 M2/S2. THEREFORE THE CELLS MOVING INTO WESTERN ARKANSAS AND EXTREME EASTERN OKLAHOMA WILL EXPERIENCE AN ENVIRONMENT INCREASINGLY FAVORABLE FOR LOW-LEVEL STORM ROTATION. TORNADO POTENTIAL WILL BE MAXIMIZED FOR ANY STORM THAT CAN DEVIATE ITS MOTION TO THE RIGHT. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 30, 5:00 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN MAY 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORMS LIKELY OVER NORTHWEST AND WEST CENTRAL ARKANSAS AND PARTS OF EASTERN OKLAHOMA LATER TODAY... A COLD FRONT STRETCHING ACROSS KANSAS INTO NORTHWEST OKLAHOMA EARLY THIS MORNING WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE DAY. AHEAD OF THE FRONT THE ATMOSPHERE WILL AGAIN BECOME EXTREMELY UNSTABLE BY THIS AFTERNOON WITH CAPE VALUES IN THE RANGE OF 2500 TO 3000 J/KG. CONVERGENCE ALONG THE FRONT COMBINED WITH AN UPPER LEVEL SYSTEM MOVING THROUGH THE PLAINS IS EXPECTED TO RESULT IN EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT BY MID TO LATE AFTERNOON. FAVORABLE DEEP LAYER SHEAR SUGGEST ANY STORMS THAT DEVELOP WOULD HAVE THE POTENTIAL TO BECOME SUPERCELLULAR WITH THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE FRONT IS EXPECTED TO STRETCH FROM THE VICINITY OF VINITA TO WAGONER TO HENRYETTA AT THE TIME OF THUNDERSTORM INITIATION. THE THREAT OF SEVERE WEATHER WILL THEN SPREAD TO THE SOUTH AND EAST DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING AS THE FRONT CONTINUES MOVING TO THE SOUTHEAST. THE THREAT IS EXPECTED TO END BY AROUND MIDNIGHT AS ANY STORMS THAT DEVELOP MOVE OUT OF THE AREA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY LATE THIS AFTERNOON INTO THE EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST INFORMATION ON THIS DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK BEGINNING TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 30, 10:50 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1050 AM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-062-063-067>076- 310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OTTAWA OK- PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WAGONER OK- WASHINGTON AR- 1100 AM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 IN EFFECT UNTIL 700 PM CDT FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A COLD WAS MOVING THROUGH EASTERN OKLAHOMA LATE THIS MORNING... CURRENTLY NEAR A TULSA...OKEMAH...DAVIS LINE. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE COLD FRONT BY EARLY TO MID AFTERNOON ACROSS EASTERN OKLAHOMA...SPREADING EAST ACROSS NORTHWEST ARKANSAS THROUGH EARLY EVENING. EMBEDDED SUPERCELLS WILL BE POSSIBLE ALONG THE LINE WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST SEVERE THREAT THROUGH THIS AFTERNOON WILL BE ACROSS CARROLL...MADISON...FRANKLIN...SEBASTIAN AND LE FLORE COUNTIES.
Local storm report, May 30, 12:51 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL ROSE 36.22N 95.03W
05/30/2004 1.00 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 1:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 1:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
GWLocal storm report, May 30, 1:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL CHECOTAH 35.47N 95.52W
05/30/2004 1.75 INCH MCINTOSH OK AMATEUR RADIO
1254 AM HAIL 8 W KANSAS 36.20N 94.94W
05/30/2004 0.88 INCH DELAWARE OK PUBLIC
&&
GWLocal storm report, May 30, 1:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL WARNER 35.49N 95.31W
05/30/2004 0.88 INCH MUSKOGEE OK BROADCAST MEDIA
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:42 PM CDT | Tornado Warning | TSA | Creek | 63 min |
| May 29, 11:30 PM CDT | Tornado Warning | TSA | Creek | 60 min |
| May 30, 12:08 AM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| May 30, 12:52 AM CDT | Tornado Warning | TSA | Tulsa, Wagoner | 53 min |
| May 30, 1:18 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 57 min |
| May 30, 1:44 AM CDT | Tornado Warning | TSA | Wagoner | 46 min |
| May 30, 2:04 AM CDT | Tornado Warning | TSA | Cherokee, Delaware | 71 min |
| May 30, 2:13 AM CDT | Tornado Warning | TSA | Mayes | 32 min |
| May 30, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 26 min |
| May 30, 12:36 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 24 min |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 58 min |
| May 30, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| May 30, 1:12 PM CDT | Tornado Warning | TSA | McIntosh | 33 min |
| May 30, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 59 min |
| May 30, 1:26 PM CDT | Tornado Warning | TSA | Muskogee | 49 min |
| May 30, 1:43 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| May 30, 1:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 78 min |
| May 30, 2:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 71 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 59 min |
| May 30, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 81 min |
| May 30, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 78 min |
| May 30, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 70 min |
| May 30, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 89 min |
| May 30, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 78 min |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 47 min |
| May 30, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 61 min |
| May 30, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 56 min |
| May 30, 4:50 PM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| May 30, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.